Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jan 4, 2022, 3:08 AM CST for 34 counties in Iowa. It took effect at Jan 4, 2022, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 3:08 AM CST (09:08 UTC)
- In effect from
- Jan 4, 2022, 6:00 PM CST
- Expired
- Jan 5, 2022, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
All 34 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Humboldt County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 27 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS73 KDMX 040908 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 308 AM CST Tue Jan 4 2022 IAZ023>025-033>036-044>047-057-058-070-041800- /O.NEW.KDMX.WI.Y.0001.220105T0000Z-220105T1200Z/ Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford- Carroll-Greene-Boone-Audubon-Guthrie-Cass- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 308 AM CST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 35 mph with gusts from 40 to 50 mph expected. Bitter cold wind chills from 15 to 20 below zero. * WHERE...Portions of central and west central Iowa. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. Bitter cold wind chills mainly early Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Cold wind chills could cause frostbite on exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
5 follow-up statements
999 WWUS73 KDMX 041650 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1050 AM CST Tue Jan 4 2022 IAZ023>025-033>036-044>047-057-058-070-050100- /O.CON.KDMX.WI.Y.0001.220105T0000Z-220105T1200Z/ Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford- Carroll-Greene-Boone-Audubon-Guthrie-Cass- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 1050 AM CST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 35 mph with gusts from 40 to 50 mph expected. Bitter cold wind chills from 15 to 20 below zero. * WHERE...Portions of central and west central Iowa. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. Bitter cold wind chills mainly early Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Cold wind chills could cause frostbite on exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
163 WWUS73 KDMX 042130 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 330 PM CST Tue Jan 4 2022 IAZ023>025-033>036-044>047-057-058-070-050530- /O.CON.KDMX.WI.Y.0001.220105T0000Z-220105T1200Z/ Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford- Carroll-Greene-Boone-Audubon-Guthrie-Cass- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 330 PM CST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 35 mph with gusts from 40 to 50 mph expected. Bitter cold wind chills from 15 to 20 below zero. * WHERE...Portions of central and west central Iowa. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. Bitter cold wind chills mainly early Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Cold wind chills could cause frostbite on exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
744 WWUS73 KDMX 050313 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 913 PM CST Tue Jan 4 2022 IAZ023>025-033>036-044>047-057-058-070-051115- /O.CON.KDMX.WI.Y.0001.000000T0000Z-220105T1200Z/ Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford- Carroll-Greene-Boone-Audubon-Guthrie-Cass- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 913 PM CST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Northwest winds 20 to 35 mph with gusts from 40 to 50 mph expected. Bitter cold wind chills from 15 to 20 below zero. * WHERE...Portions of central and west central Iowa. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. Bitter cold wind chills mainly early Wednesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Cold wind chills could cause frostbite on exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
959 WWUS73 KDMX 050924 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 324 AM CST Wed Jan 5 2022 IAZ023>025-033>036-044>047-051030- /O.CAN.KDMX.WI.Y.0001.000000T0000Z-220105T1200Z/ Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Hamilton-Crawford- Carroll-Greene-Boone- Including the cities of Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Denison, Carroll, Jefferson, and Boone 324 AM CST Wed Jan 5 2022 ...WIND ADVISORY IS CANCELLED... The current Wind Advisory has been replaced by a Wind Chill Advisory. Winds will still gust to 35 to 45 mph this morning, but the primary and more impactful weather will be bitter cold wind chills to 20 below zero or less at times this morning. $$ IAZ059>061-071>075-081>086-092>097-051800- /O.EXB.KDMX.WI.Y.0001.000000T0000Z-220105T1800Z/ Dallas-Polk-Jasper-Adair-Madison-Warren-Marion-Mahaska-Adams- Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 324 AM CST Wed Jan 5 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central and southern Iowa. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ057-058-070-051800- /O.EXT.KDMX.WI.Y.0001.000000T0000Z-220105T1800Z/ Audubon-Guthrie-Cass- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 324 AM CST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of central and southwest Iowa. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
936 WWUS73 KDMX 051744 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1144 AM CST Wed Jan 5 2022 IAZ057>061-070>075-081>086-092>097-051845- /O.EXP.KDMX.WI.Y.0001.000000T0000Z-220105T1800Z/ Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1144 AM CST Wed Jan 5 2022 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds across the area have diminished and the wind advisory is set to expire at noon today. Occasional gusty winds are still possible this afternoon. $$ For more information from the National Weather Service visit https://weather.gov/desmoines Viken/BH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 11:38 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 3, 11:38 PM CST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1138 PM CST Mon Jan 3 2022 ...Updated for the 06z Aviation Discussion... .DISCUSSION.../Tonight through Monday/ Issued at 200 PM CST Mon Jan 3 2022 Key Messages: - Frigid temperatures return Wed-Fri (coldest Thursday) - Mostly dry, although light snow is possible in S IA late Wednesday night and Thursday. Details: Progressive pattern to persist across the CONUS this week as quasi-zonal flow prevails. This will set the stage for a roller coaster week of temperatures and a chance light snow later in the week (uncertainties remain on when/where). Temperatures have risen 20-30F compared to 24 hours ago as the sfc high departs and upstream developing low-pressure area advects a warmer air mass north into the midwest. One more day of this relative warmth is expected for Tuesday, albeit breezier (gusts to 25 mph) compared to today. By sunset Tuesday, the next cold front will begin plowing west-east across Iowa, ushering in much colder temperatures Wednesday-Friday. Thursday will be the coldest day, where high temperatures likely won't make it above zero across northern IA; and just single digits elsewhere. Wednesday night and Thursday morning will likely require Wind Chill highlights across central/northern IA. Snow associated with Tuesday night's frontal passage will remain mainly north in MN. Snow chances beyond this time are a bit more uncertain, with the 12z ECMWF and ensemble fairly consistent in clipping southern IA late Wednesday and Thursday. While the 12z GFS is slower holding snow chances until Friday. The 12z GFS also lacks consistency amongst GEFS members. NBM handles the more consistent and favored ECMWF well and was favored for this time period. After cold days Thursday/Friday, temperatures will rebound back into the 30s many spots on Saturday, with dry conditions anticipated for the weekend and into early next week. && .AVIATION.../For the 06Z TAFS through 06Z Tuesday night/ Issued at 1135 PM CST Mon Jan 3 2022 VFR conditions and south winds through tonight. The south wind will become gusty by Tuesday afternoon and eventually become westerly Tuesday evening. Cigs will begin to lower and become MVFR Tuesday evening over northern Iowa and a few snow showers maybe possible near KMCW/KFOD by the end of the period. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Hahn AVIATION...Donavon
Hazardous weather outlook, Jan 3, 10:58 PM CST, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 1058 PM CST Mon Jan 3 2022 IAZ044>050-057>062-070>075-081>086-092>097-050500- Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie- Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- 1058 PM CST Mon Jan 3 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed. Krull IAZ004>007-015>017-023>028-033>039-050500- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk- 1058 PM CST Mon Jan 3 2022 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow showers and gusty winds are possible late Tuesday into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed. Krull
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:03 AM CST | Winter Weather Advisory | DMX | Adair, Adams, Appanoose, Black Hawk, Bremer, Butler and 31 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.